Solpadeine Plus and Solpadeine Max are specialist, clinically proven painkillers that provide effective relief from acute moderate pain that has not been relieved by Paracetamol, Ibuprofen, or Aspirin alone. Solpadeine products are available in different formulations and formats, and should be used as a short-term treatment only.
Solpadeine tablets, soluble tablets and capsules are suitable for those aged 12 years and above. The products are not recommended for pregnant and/or breastfeeding women.
The Solpadeine range provides effective pain relief for acute moderate pain.
Solpadeine Plus Soluble Tablets get to work twice as fast as standard Paracetamol alone.*
*Based on absorption data
The following are some of the side effects known to be associated with Solpadeine that some users may experience. For more information about any other possible risks associated with the Solpadeine range, please read the information leaflet provided in pack or ask your pharmacist or doctor.
• Nausea and vomiting
• Dry mouth
• Skin rash
• Difficulty passing urine
Codeine can cause drowsiness, although at the dose contained in Solpadeine this is very unlikely. However, if you do find this medicine makes you feel sleepy or dizzy you should not drive or operate machinery.
Please report any unwanted side effects via the internet at www.yellowcard.gov.uk. Alternatively you can call Freephone 0808 100 3352 (available between 10am-2pm Monday – Friday) or fill in a paper form available from your local pharmacy.
Talk to your doctor or pharmacist before taking any product in the Solpadeine range.
Solpadeine products should be used with caution by anyone who has reduced lung function, such as asthma. Please consult your doctor or pharmacist for advice.
This medicine should not be used if you are allergic to any of its ingredients. The Solpadeine range may contain Paracetamol, Codeine, Ibuprofen or Caffeine.
Solpadeine capsules, tablets, and soluble tablets are recommended for the short-term relief of migraine, headache, backache, rheumatic pain, period pains, dental pain, strains and sprains and sciatica. If your pain persists, please consult your doctor or pharmacist.
It is important to check the ingredients of any medicines you buy with or without a prescription before taking them in combination with this medicine. Do not take this medicine with any other products that contain Paracetamol, Codeine or Ibuprofen. Please consult your doctor or pharmacist if you are on other medication before taking Solpadeine.
Solpadeine should not be taken for more than three consecutive days unless you have consulted your doctor. If this medicine is taken regularly for longer periods of time, the body can become tolerant to it, and it may become less effective at relieving pain. With prolonged use, the body may also become dependent on the Codeine. As a result, when you then stop taking the medicine you may get withdrawal symptoms such as restlessness and irritability.
Solpadeine Plus, Solpadeine Max, Solpadeine Headache and SolpaOne products are not recommended for children under 12 years of age.
Those who have a hypersensitivity to Paracetamol, Caffeine, Codeine, opioid analgesics or any of the other constituents should avoid taking Solpadeine.
If you are pregnant, talk to your doctor or pharmacist before taking any product in the Solpadeine range. Use of products containing Codeine is not recommended in mothers who are breastfeeding unless prescribed by a doctor.
Do not take for more than three days continuously without medical review.
An overdose of Paracetamol, Codeine or Ibuprofen – the active ingredients used in Solpadeine products – is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with this medicine. Immediate medical advice should be sought in the event of an overdose with this medicine, even if you feel well, because of the risk of delayed, serious liver damage.
Codeine is a commonly prescribed painkiller in the UK, and is also found in various medicines available from pharmacies combined with paracetamol or non-steroidal anti-inflammatory drugs (NSAIDs) including ibuprofen – such as the Solpadeine range – as well as with aspirin.
Codeine is a type of drug called an opioid, and like all opioids it can be habit-forming. This is because our bodies can quickly build up a tolerance to it, which means we need to take more just to get the same effects or to avoid withdrawal symptoms such as nausea, diarrhoea and abdominal cramps and muscle spasms.1 For this reason, you should never take more than the recommended dose, or use codeine-containing products for more than three days in a row without further review from your healthcare professional.
1. Talk to Frank. Codeine addiction. Available at: https://www.talktofrank.com/drug/codeine#addiction Accessed October 2021.
For Solpadeine Plus, Solpadeine Max and Solpadeine Headache:
If you are suffering from a pain type indicated on the pack and are an adult, you can take 2 Solpadeine capsules or tablets every 4 to 6 hours as needed to relieve discomfort. Do not take more than 8 capsules or tablets in 24 hours.
If you are suffering from a pain type indicated on the pack and are aged 16-18 years, you can take 1-2 Solpadeine capsules or tablets every 6 hours (2 tablets every 4 to 6 hours for Solpadeine Headache Soluble Tablets) as needed to relieve discomfort. Do not take more than 8 capsules or tablets in 24 hours.
If you are suffering from a pain type indicated on the pack and are aged 12-15 years, you can take 1 Solpadeine capsule or tablet every 6 hours as needed to relieve discomfort. Do not take more than 4 capsules or tablets in 24 hours.
Solpadeine Plus, Solpadeine Max, Solpadeine Headache and SolpaOne can be taken with or without food.
Pharmacists are the experts in medicine, so your pharmacist is ideally placed to advise you on the right painkiller for your pain.
If you take the medicine according to the instructions on the pack it is unlikely that you will become addicted to the medicine. However, if the following apply to you it is important that you talk to your doctor:
• You feel the need to take the medicine for longer periods of time
• Your symptoms persist
• When you stop taking the medicine you feel very unwell, but you feel better if you start taking the medicine again
Painkillers available over the counter may contain a single main ingredient or a combination of ingredients to help provide effective pain relief. Solpadeine products have been formulated after years of research by long-standing experts in pain medication and are clinically proven to work when regular relief is not enough.*
The Solpadeine range is available in tablets, soluble tablets and capsules, so there’s a format to suit your preference and need. The soluble tablets in the Solpadeine range get to work fast.**
*Only applicable to Solpadeine Plus and Solpadeine Max
**Based on absorption data
If you go to see your doctor or pharmacist because you are in pain, one of the first questions they will ask you is how long it has been going on. This is because healthcare professionals classify pain as either ‘acute’ or ‘chronic’ in nature.
Acute pain is short-term pain, like when you sprain your ankle, or if you get a headache.1 It can also be a useful signal that something has just gone wrong1 – like a stepping on a nail or breaking your arm. Acute pain hurts in the moment that it happens, and then the pain reduces as the injury heals.
Chronic pain is defined as pain that has lasted for more than 12 weeks,2 such as arthritis or back pain. Sometimes it never goes away,1 and can have a detrimental effect on a person’s quality of life,2 impacting their ability to sleep, work and even keep up relationships.1
Treating chronic and acute pain
Knowing what type of pain you are experiencing helps your healthcare professional work out the best way to treat it.
Although developed for cancer pain, the World Health Organization (WHO) analgesic ladder is widely used by medical professionals to choose the appropriate painkiller for the basic treatment of acute and chronic pain.2
Most minor acute pains – such as headaches – are easy to treat, with paracetamol the first step on the WHO analgesic ladder2 as a suitable starting point.
Acute pain after an injury or trauma responds well to analgesic medicines such as paracetamol, nonsteroidal anti‑inflammatory drugs (NSAIDs) and opioids.3
However, sometimes short-term pain may still be a sign of something more serious,1 so it’s always worth talking to your GP or pharmacist about your pain as they are trained to recognise ‘red flag symptoms’ that could show your pain may need more urgent treatment or investigation.
Contrary to what you might feel like doing, gentle regular exercise is recommended as the primary way to manage chronic pain, such as swimming, walking, yoga and stretching.4
A variety of analgesics – such as those in the Solpadeine range – can also be used in to treat chronic pain in certain cases. These are divided into ‘non-opioid’ analgesics – including paracetamol and non-steroidal anti-inflammatory drugs (NSAIDs) – and opioid analgesics, which are divided into those used for mild-to-moderate pain (such as codeine phosphate) and those used for moderate-to-severe pain (such as morphine or oxycodone hydrochloride). However, national guidance recommends that opioids are only used by certain people for the short- to medium-term treatment of chronic pain, when other therapies have not worked,2 on the advice of their GP or medical team.
1. British Pain Society. What is pain? Available at: https://www.britishpainsociety.org/about/what-is-pain/ Accessed October 2021.
2. NICE: Chronic Pain. Available at: https://bnf.nice.org.uk/treatment-summary/pain-chronic.html Accessed October 2021.
3. NICE: Moderate to severe acute post¬-operative pain: sufentanil sublingual tablet system. Available at: https://www.nice.org.uk/advice/esnm71/chapter/full-evidence-summary Accessed October 2021.
4. NHS: Ways to manage chronic pain. Available at: https://www.nhs.uk/live-well/healthy-body/ways-to-manage-chronic-pain/ Accessed October 2021.
If you are suffering pain from common conditions such as migraine, headache, back pain, rheumatic pain, period pain, dental pain, muscle strains and sprains, joint pain or sciatica, there are lots of self-care actions you can try to alleviate your discomfort, which you can read more about in the pages that link through from each of those different types of everyday pain.
If those techniques and tips are not enough to relieve your pain, the next step is to try a general over-the-counter painkiller such as paracetamol, ibuprofen or aspirin – all of which are available from your local pharmacy, supermarket or convenience store.
However, if you find that this is still not enough to treat your pain, now’s the time to ask your pharmacist for advice. They will be able to advise you about the next level of painkilling products that the Solpadeine range covers, which can provide relief from short-term mild-to-moderate pain that has not responded to paracetamol, ibuprofen or aspirin alone.
As experts in medicines, your pharmacist will ask you a few questions to work out which Solpadeine product is the right one for your particular type of pain, as well as giving you guidance on how to take it correctly, and what to do next if you need further advice and support to manage your pain. And although it’s very rare, they will also recognise if the pain symptoms you are experiencing are an indication of something more serious going on with your health, and be able to refer you on to your GP, NHS 111 or A&E if necessary.
Treat my pain
The Solpadeine range of clinically proven dual and triple action painkillers deliver pain relief when you need it most
Solpadeine Plus Capsules, Solpadeine Plus Tablets, Solpadeine Plus Soluble Tablets and Solpadeine Max Soluble Tablets contain Paracetamol, Codeine phosphate hemihydrate, and Caffeine. Solpadeine Max Tablets contain Paracetamol and Codeine phosphate hemihydrate. Solpadeine products should be taken for the short-term treatment of acute moderate pain which is not relieved by Paracetamol, Ibuprofen or Aspirin alone. Products containing Codeine can be addictive and should be used for a maximum of three days.
Solpadeine Headache Soluble Tablets contain Paracetamol and Caffeine – a mild analgesic and antipyretic formulated to give extra pain relief. Always read the leaflet.
Solpadeine Plus, Solpadeine Max and Solpadeine Headache products are not recommended for children under 12 years of age.